Penicillamine in interstitial lung disease

A timely remainder of an old foe

S. Pawadshettar, V. K. Acharya, M. Arun, B. Unnikrishnan, B. V. Tantry

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Penicillamine-induced lung injury has been sparsely reported in the literature. We report one such case with its wide-ranging ramifications. We present an unusual case of drug induced-interstitial lung disease (DI-ILD) caused by penicillamine, resulting in acute lung injury in a young patient with Wilson’s liver disease. Patient had a interstial lung disease which was attributed to the drug pencillamine. Penicillamine-induced lung injury has been sparsely reported in the literature and dose-dependent toxicity in a patient with neuro-psychiatric diseases adds to the rarity of the case. Furthermore, the complexities involved in diagnosing DI-ILD are deliberated.

Original languageEnglish
Pages (from-to)351-353
Number of pages3
JournalAsian Journal of Pharmaceutical and Clinical Research
Volume9
Issue number1
Publication statusPublished - 01-01-2016

Fingerprint

Penicillamine
Interstitial Lung Diseases
Lung Injury
Pharmaceutical Preparations
Hepatolenticular Degeneration
Acute Lung Injury
Lung Diseases
Psychiatry
Liver Diseases

All Science Journal Classification (ASJC) codes

  • Pharmaceutical Science
  • Pharmacology
  • Pharmacology (medical)

Cite this

Pawadshettar, S. ; Acharya, V. K. ; Arun, M. ; Unnikrishnan, B. ; Tantry, B. V. / Penicillamine in interstitial lung disease : A timely remainder of an old foe. In: Asian Journal of Pharmaceutical and Clinical Research. 2016 ; Vol. 9, No. 1. pp. 351-353.
@article{b989b2c6d33642d781d0357c64407dbf,
title = "Penicillamine in interstitial lung disease: A timely remainder of an old foe",
abstract = "Penicillamine-induced lung injury has been sparsely reported in the literature. We report one such case with its wide-ranging ramifications. We present an unusual case of drug induced-interstitial lung disease (DI-ILD) caused by penicillamine, resulting in acute lung injury in a young patient with Wilson’s liver disease. Patient had a interstial lung disease which was attributed to the drug pencillamine. Penicillamine-induced lung injury has been sparsely reported in the literature and dose-dependent toxicity in a patient with neuro-psychiatric diseases adds to the rarity of the case. Furthermore, the complexities involved in diagnosing DI-ILD are deliberated.",
author = "S. Pawadshettar and Acharya, {V. K.} and M. Arun and B. Unnikrishnan and Tantry, {B. V.}",
year = "2016",
month = "1",
day = "1",
language = "English",
volume = "9",
pages = "351--353",
journal = "Asian Journal of Pharmaceutical and Clinical Research",
issn = "0974-2441",
publisher = "Innovare Academics Sciences Pvt. Ltd",
number = "1",

}

Penicillamine in interstitial lung disease : A timely remainder of an old foe. / Pawadshettar, S.; Acharya, V. K.; Arun, M.; Unnikrishnan, B.; Tantry, B. V.

In: Asian Journal of Pharmaceutical and Clinical Research, Vol. 9, No. 1, 01.01.2016, p. 351-353.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Penicillamine in interstitial lung disease

T2 - A timely remainder of an old foe

AU - Pawadshettar, S.

AU - Acharya, V. K.

AU - Arun, M.

AU - Unnikrishnan, B.

AU - Tantry, B. V.

PY - 2016/1/1

Y1 - 2016/1/1

N2 - Penicillamine-induced lung injury has been sparsely reported in the literature. We report one such case with its wide-ranging ramifications. We present an unusual case of drug induced-interstitial lung disease (DI-ILD) caused by penicillamine, resulting in acute lung injury in a young patient with Wilson’s liver disease. Patient had a interstial lung disease which was attributed to the drug pencillamine. Penicillamine-induced lung injury has been sparsely reported in the literature and dose-dependent toxicity in a patient with neuro-psychiatric diseases adds to the rarity of the case. Furthermore, the complexities involved in diagnosing DI-ILD are deliberated.

AB - Penicillamine-induced lung injury has been sparsely reported in the literature. We report one such case with its wide-ranging ramifications. We present an unusual case of drug induced-interstitial lung disease (DI-ILD) caused by penicillamine, resulting in acute lung injury in a young patient with Wilson’s liver disease. Patient had a interstial lung disease which was attributed to the drug pencillamine. Penicillamine-induced lung injury has been sparsely reported in the literature and dose-dependent toxicity in a patient with neuro-psychiatric diseases adds to the rarity of the case. Furthermore, the complexities involved in diagnosing DI-ILD are deliberated.

UR - http://www.scopus.com/inward/record.url?scp=84953304529&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84953304529&partnerID=8YFLogxK

M3 - Article

VL - 9

SP - 351

EP - 353

JO - Asian Journal of Pharmaceutical and Clinical Research

JF - Asian Journal of Pharmaceutical and Clinical Research

SN - 0974-2441

IS - 1

ER -